Alert archive / Wisconsin / Wind Advisories in 2019

Wind Advisory 7, NWS Milwaukee, WI

October 21, 201920 counties in Wisconsin

NWS Milwaukee, WI issued this wind advisory at Oct 21, 2019, 8:39 PM CDT for 20 counties in Wisconsin. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2019, 8:39 PM CDT (01:39 UTC)
Expired
Oct 22, 2019, 3:00 PM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

001 
WWUS73 KMKX 220139
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
839 PM CDT Mon Oct 21 2019

...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT AND TUESDAY...

WIZ046-047-051-052-056>060-062>072-221200-
/O.NEW.KMKX.WI.Y.0007.191022T0139Z-191022T2000Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, 
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, 
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, 
Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, 
Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater,
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
839 PM CDT Mon Oct 21 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT TUESDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Wind Advisory...which is in effect until 3 PM CDT Tuesday. 

* TIMING...Strong winds out of the southwest will affect portions
  of southern Wisconsin from tonight through Tuesday afternoon. 

* WINDS...Southwest 20 to 25 mph with gusts of 40 to 45 mph. 

* IMPACTS...Motorists should be alert for sudden gusts of wind,
  particularly in high profile vehicles, and on north to south
  running highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
253 
WWUS73 KMKX 220718
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
218 AM CDT Tue Oct 22 2019

...STRONG SOUTHWEST WINDS TODAY...

WIZ046-047-051-052-056>060-062>072-221530-
/O.EXT.KMKX.WI.Y.0007.000000T0000Z-191023T0000Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, 
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, 
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, 
Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, 
Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater,
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
218 AM CDT Tue Oct 22 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The Wind Advisory is now in effect until 7 PM CDT this evening. 

* TIMING...Through early evening.

* WINDS...Southwest at 20 to 25 mph with gusts of 40 to 45 mph.

* IMPACTS...Motorists should be alert for sudden gusts of wind,
  particularly in high profile vehicles and on north to south 
  running highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
DDV
227 
WWUS73 KMKX 221544
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1044 AM CDT Tue Oct 22 2019

...STRONG SOUTHWEST WINDS TODAY...

WIZ046-047-051-052-056>060-062>072-222345-
/O.CON.KMKX.WI.Y.0007.000000T0000Z-191023T0000Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, 
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, 
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, 
Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, 
Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater,
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
1044 AM CDT Tue Oct 22 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

a Wind Advisory remains in effect until 7 PM CDT this evening. 

* TIMING...Through early evening.

* WINDS...Southwest at 20 to 25 mph with gusts of 40 to 45 mph.

* IMPACTS...Motorists should be alert for sudden gusts of wind, 
  particularly in high profile vehicles and on north to south 
  running highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
469 
WWUS73 KMKX 222000
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
300 PM CDT Tue Oct 22 2019

WIZ046-047-051-052-056>060-062>072-222100-
/O.CAN.KMKX.WI.Y.0007.000000T0000Z-191023T0000Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, 
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, 
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, 
Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, 
Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater,
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
300 PM CDT Tue Oct 22 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Milwaukee/Sullivan has cancelled
the Wind Advisory. 

Southwest to west winds will remain blustery into the evening
hours. However, they have been running below wind advisory
criteria for most of the afternoon and will continue to slowly 
decrease through the evening hours. Therefore, the advisory is 
being cancelled early.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Oct 21, 6:45 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 21, 6:45 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
645 PM CDT Mon Oct 21 2019

.UPDATE...

The brief clearing in the clouds will be ending as the clouds and
light rain associated with forcing tied to the upper low move in.
Winds have shifted more to the SW and this will lower the
potential for lakeshore flooding, so we are going to end the
Lakeshore Flood Advisory early with it ending at 7PM. The current
forecast is on track and no other changes are needed at this time.

&&

.AVIATION(00Z TAFS)...

Borderline MVFR cigs are spreading from west to east into southern
WI this evening. SHRA associated with the main upper level low
will shift into the area overnight and cigs gradually fall to
1,500ft. Brief dips to IFR might be possible under any heavier
showers but those heavier showers should stay over central WI.
Going to watch the potential for Wind Shear overnight as strong
winds off the surface will continue. So, if surface wind speeds
begin to drop it's possible wind shear will become a concern.
Otherwise, expect winds to remain out of the SW until later in the
day on Tuesday as they start to become more westerly with time.

&&

.PREV DISCUSSION... (Issued 333 PM CDT Mon Oct 21 2019)

SHORT TERM...

Tonight and Tuesday... Forecast Confidence is Medium.

Strong low pressure over central MN will slide to Lake Superior by
late tonight and into Ontario by Tuesday evening. This potent fall
system produced widespread showers that streamed through southern
Wisconsin for most of the day.

The occluded front is clearing east central Wisconsin as of 3 pm.
Showers ended with the frontal passage and the very strong wind
gusts are coming down as winds shift to the south. Look for winds
to further veer southwest through the afternoon. We can expect a
period of fairly high wind gusts once again (35 to 40 mph) this
afternoon due to a period of efficient mixing with the clearing
skies. A few gusts may reach Wind Advisory criteria once again,
but confidence is not high enough for widespread conditions to
issue a headline.

Low clouds will spread back into southern Wisconsin this evening.
A better push of mid level vorticity advection and deeper moisture
will arrive around midnight and bring scattered showers to
the area overnight. The higher rainfall totals will be toward
central WI.

Wind gusts are a concern for southern WI late tonight through
Tuesday afternoon as winds shift from southwest to west as the low
lifts into Lake Superior. Low level lapse rates will be sufficient
to allow mixing to at least 2000 ft, but possibly 3000 ft during
this period. Winds aloft at this level are forecast to be in the
35 to 45 kt range. If these winds can mix down, we are looking at
another wind advisory day. We did not issue a headline at this
time, but the next shift will need to continue to assess our need.

LONG TERM...

Tuesday Night Through Wednesday Night...Forecast Confidence is Medium...

Tuesday night we will see the low pressure system continue pushing
north out of the region with some lingering showers on the
backside of the low remaining possible. Winds will remain quite
breezy overnight but will slowly decrease through the day
Wednesday as the pressure gradient weakens.

We will however have another little system roll through Wednesday
late afternoon through the evening. This will be associated with
an upper level shortwave trailing off the upper level low that
will push out Tuesday night. In addition, there will be plenty of
low to mid level moisture with some WAA. A decent upper level jet
may also play a minor role is this system but the will not have a
big impact.

The uncertainty with this system lies in that we may see a
rain/snow mix on the back half of the system due to the potential
for cooler surface temperatures. 925 mb temps will likely fall
just below zero in the northwest part of the CWA although models
somewhat disagree about how low surface temps will get. The GFS
and the Canadian suggest near freezing while the NAM and ECMWF
remain a bit warmer. The most recent models suggest the system
could move through a bit quicker than initially expected bringing
less exposure to cooler temperatures. Thus snow has been mostly
taken out of the forecast for now but remains a possibility given
the potential for cooler temperatures and a slightly delayed
system.

Thursday Through Saturday...Forecast Confidence is Medium...

Models show fairly good agreement Thursday through Saturday as high
pressure will preside over the region for the period with little
to no chance for precipitation at this time. A system should roll
well to the south of the area Friday with strong high pressure to
follow this system. While the strongest part of the high pressure
will not be overhead, mid level moisture will be mostly absent
thus keeping the area dry despite some decent upper level forcing
Thursday and Friday.

Sunday and Monday...Forecast Confidence is Low...

Models really start to diverge from each other early next week,
primarily with respect to another low pressure system that may
affect the area Sunday. The track and strength of the low differ
greatly between models with some models keeping the area dry with
just weak low pressure pushing through. There will be some concern
that this period could feature precipitation if the upper level
wave, moisture, and any additional forcing line up over the
region.

AVIATION(21Z TAFS)...

Winds have shifted to the south-southwest behind a front, showers
ended, and there are peaks of sunshine between stratocu. Ceilings
are mainly VFR behind the front. MVFR ceilings will spread into
southern WI this evening and we should see a lull in the higher
wind gusts. Scattered showers with persistent MVFR ceilings will
move in overnight, along with gusty west winds. Highest wind gusts
will be in the 35 to 40 kt range from late tonight through mid
Tuesday afternoon.

MARINE...

A strong low pressure system will track from central Minnesota to
Lake Superior by Tuesday morning, then lift into Ontario by
Tuesday evening while weakening. Southeast gales will veer to the
southwest later this afternoon and early evening as a front pushes
through. There may be a brief decrease in winds after the frontal
passage, but gale force winds are expected from later tonight
through Tuesday night, veering to the west later Tuesday
afternoon. Winds will be a little lighter Wednesday, but will
remain gusty out of the west.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Lakeshore Flood Advisory until 7 PM CDT this evening for
	 WIZ052- 060-066.

LM...Gale Warning until 1 AM CDT Wednesday for LMZ080-261-362-364-366-
     563-565-567-643>646-669-671-673-675-777-779-868-870-872-874-
     876-878.

&&

Update...Stumpf
Tonight/Tuesday and Aviation/Marine...Cronce
Tuesday Night through Monday...ARK
Hazardous weather outlook, Oct 21, 7:02 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
702 PM CDT Mon Oct 21 2019

WIZ046-047-051-052-056>060-062>072-230015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
702 PM CDT Mon Oct 21 2019

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Strong southwest winds will persist this evening, with gusts of
30 to 40 mph expected. A brief lull in the gusty winds is possible
late this evening. However, gusty southwest to west winds will
resume late tonight into Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Gusty southwest to west winds with gusts up to 40 mph are
expected on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-230015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
702 PM CDT Mon Oct 21 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

South to southwest gale force winds will persist through tonight.
A Gale Warning is in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

The Gale Warning will remain in effect through Tuesday evening.
Strong southwest winds with gale force gusts to 40 knots are
expected.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-230015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
702 PM CDT Mon Oct 21 2019

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Strong low pressure will bring a period of strong winds over the
Open Waters of Lake Michigan. Southeast winds will gust to 40 to
45 knots through this evening. A few storm force gusts will be
possible, especially over the northern open waters. A Gale Warning
is in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

The Gale Warning will remain in effect through Tuesday evening.
Another round of strong south to southwest winds with gale force
gusts to 40 knots is expected on Tuesday.

www.weather.gov/mkx

In the hours before

Local storm report, Oct 21, 7:14 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
714 PM CDT MON OCT 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND GST 1 ESE SHEBOYGAN         43.75N 87.69W
10/21/2019  M43 MPH          LMZ643             WI   MESONET

            MESONET STATION SGNW3 SHEBOYGAN. CORRECTED
            FOR HIGHER WIND GUST OF 43 MPH AT 200 PM
            CDT.

&&

WOOD
Local storm report, Oct 21, 7:15 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT MON OCT 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 1 NE KENOSHA            42.59N 87.81W
10/21/2019  M43 MPH          LMZ646             WI   MESONET

            MESONET STATION KNSW3 KENOSHA.

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 6:46 PM CDTSmall Craft AdvisoryMKX20 hr

Nearby

Wind Advisories in Wisconsin, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.